MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION MESH PROLOOP PLUGS; MESH, SURGICAL, POLYMERIC

ATRIUM MEDICAL CORPORATION MESH PROLOOP PLUGS; MESH, SURGICAL, POLYMERIC
Model Number 30900
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
Report received stated that a proloop mesh device had one date on the box and that the date of the mesh used may have been expired.Inquire was being made to see what the out of date policy may be and any effects.
 
Additional Manufacturer Narrative
Corrected information.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Based on the details of the complaint an expired proloop mesh had been implanted after the product expiration date of sep 2018.The product in question has a 5 year expiration date and had been manufactured on 24 sep 2013.Being that this product had been implanted in (b)(6) 2022 the product had been expired for approximately four years.The expiry dating (five years from the date of manufacture) on this product is based upon the testing we have performed to assure the product¿s performance when it is first implanted.In particular, the dating focuses on packaging integrity to assure sterility, as well as the successful deployment and fixation of the mesh.Once implanted, this product is intended to be a permanent implant, which is supported by clinical experience and the use of well-established materials.We cannot comment on the sterility and product performance when used beyond the labeled expiration date, as we do not have testing on file to support such claims.If the integrity of the device and its packaging were to be compromised, adverse reactions, as noted in the product¿s instructions for use, can occur.The label of the product that is on the outside of the box clearly shows the expiration date.There is also additional labeling inside the product box that also provides the product expiration date.The multiple patient peel-off labels also provide the product expiration date.A device history record review was conducted within the finished good product lot 10909294.The review shows that the attached label within the dhr has the proper expiration date based on the manufacture date of the product.When the box label is printed in manufacturing for the lot the label expiration date of 5 years from the time of printing the label is automatically applied by scanning the bar code of the dhr.This was conducted following manufacturing procedure mp000005 label generation, revision az at the time of manufacture.The operator who is responsible for generating the label proof reads the information on the printed label and an additional manufacturing operator then conducts a second proof read to ensure the content is correct.The labels are then reviewed again and proof read by the quality control representative.The dhr shows that the labels were printed on 23 sep 2013 and coincides with the printed label expiration date of sep 2018.Based on the details provided, the complaint can be confirmed as the implant date of the device communicated by the complainant was after product expiration date provided on the label of mesh product code 30900 and lot number 10909294.Use of the device after the expiration date that is clearly printed on the product label is considered user error.The hospital staff who is prepping the product for use is responsible to ensure the product being used has not exceeded its shelf life.The root cause of the complaint is considered user error as the product expiration date was not verified by the user prior to use.H3 other text : device not available for return.

Brand Name
MESH PROLOOP PLUGS
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key15334464
Report Number3011175548-2022-00251
Device Sequence Number6861941
Product Code FTL
UDI-Device Identifier00650862309003
UDI-Public00650862309003
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K930669
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model Number30900
Device Catalogue Number30900
Device Lot Number10909294
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer09/12/2022
10/14/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date09/19/2022
10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient Age36 YR
Patient SexMale